Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 8, NWS Charleston, SC

March 26, 2016Jasper County, South Carolina; Chatham County, Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 26, 2016, 4:44 PM EDT for Jasper County, South Carolina; Chatham County, Effingham County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2016, 4:44 PM EDT (20:44 UTC)
Expired
Mar 26, 2016, 5:12 PM EDT
In force
28 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Chatham County, GA, Effingham County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 40 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
296 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

583 
WUUS52 KCHS 262044
SVRCHS
GAC051-103-SCC053-262130-
/O.NEW.KCHS.SV.W.0008.160326T2044Z-160326T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT SAT MAR 26 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 530 PM EDT

* AT 444 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
  OF SPRINGFIELD...MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  RIDGELAND...RINCON...PORT WENTWORTH...HARDEEVILLE...PURYSBURGH AND
  SWITZERLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3246 8099 3230 8094 3230 8100 3229 8099
      3228 8100 3226 8099 3224 8102 3221 8101
      3218 8126 3232 8129
TIME...MOT...LOC 2044Z 252DEG 15KT 3227 8117 

HAIL...1.00IN
WIND...<50MPH
 
$$
2 follow-up statements
957 
WWUS52 KCHS 262057
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT SAT MAR 26 2016

GAC051-103-262106-
/O.CAN.KCHS.SV.W.0008.000000T0000Z-160326T2130Z/
CHATHAM GA-EFFINGHAM GA-
457 PM EDT SAT MAR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM AND EFFINGHAM COUNTIES
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3224 8116 3229 8112 3234 8113 3235 8114
      3235 8116 3238 8117 3246 8099 3230 8094
      3230 8100 3226 8099 3224 8102 3221 8101
      3220 8112
TIME...MOT...LOC 2056Z 261DEG 17KT 3226 8107 

$$

SCC053-262130-
/O.CON.KCHS.SV.W.0008.000000T0000Z-160326T2130Z/
JASPER SC-
457 PM EDT SAT MAR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR JASPER COUNTY...

AT 456 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BELLINGER HILL AREA...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RIDGELAND...HARDEEVILLE...PURYSBURGH AND SWITZERLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3224 8116 3229 8112 3234 8113 3235 8114
      3235 8116 3238 8117 3246 8099 3230 8094
      3230 8100 3226 8099 3224 8102 3221 8101
      3220 8112
TIME...MOT...LOC 2056Z 261DEG 17KT 3226 8107 

HAIL...1.00IN
WIND...60MPH
 
$$
695 
WWUS52 KCHS 262112
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT SAT MAR 26 2016

SCC053-262122-
/O.CAN.KCHS.SV.W.0008.000000T0000Z-160326T2130Z/
JASPER SC-
512 PM EDT SAT MAR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3224 8116 3229 8112 3234 8113 3235 8114
      3235 8116 3238 8117 3246 8099 3230 8094
      3230 8100 3226 8099 3224 8102 3221 8101
      3220 8112
TIME...MOT...LOC 2109Z 252DEG 15KT 3228 8099 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:20 PM EDT, 24 minutes earlier.

Area forecast discussion, Mar 26, 4:20 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT SAT MAR 26 2016

.SYNOPSIS...
A SERIES OF DISTURBANCES WILL CROSS THE AREA THROUGH SUNDAY. A
COLD FRONT WILL APPROACH THE AREA MONDAY THEN PASS OFFSHORE MONDAY
NIGHT. HIGH PRESSURE WILL BUILD IN FOR THE MIDDLE OF NEXT WEEK
BEFORE A STORM SYSTEM AFFECTS THE AREA LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CONVECTIVE ACTIVITY HAS INCREASED SIGNIFICANTLY THIS AFTERNOON FOR
INLAND SOUTHEAST GEORGIA AS THE SHORTWAVE APPROACHES THE
AREA...BRINGING DPVA WITH IT. MODEST FILTERED SUNLIGHT ACROSS MUCH
OF SOUTHEAST GEORGIA THROUGH MIDDAY ALLOWED TEMPS TO RISE TO NEAR
80 FOR MANY LOCATIONS SOUTH OF THE SAVANNAH RIVER. THIS...COMBINED
WITH DEW POINTS APPROACHING 70...HAS ALLOWED NEARLY 1000 J/KG OF
SURFACE BASED CAPE TO DEVELOP AND A MODEST SEVERE THREAT WILL
CONTINUE INTO THE EARLY EVENING GIVEN THE POTENTIAL FOR
ORGANIZATION IN 35 KT OF 0-6 KM SHEAR. CATEGORICAL POPS HAVE BEEN
FURTHER REFINED IN ORDER TO REPRESENT THE PROGRESSION OF THE
CONVECTIVE CLUSTER.

EXPECT CONVECTIVE STRENGTH TO TREND DOWNWARD THIS EVENING WITH THE
LOSS OF PEAK HEATING...WITH THE REMNANTS OF THE CLUSTER REACHING THE
CHARLESTON TRI-COUNTY AREA AROUND 22Z. WEAK RIDGING ALOFT WILL
MOVE OVER THE AREA LATE THIS EVENING AS THE SHORTWAVE DEPARTS TO
THE NORTHEAST...AND A RELATIVELY QUITE PERIOD WILL ENSUE THROUGH
THE LATE NIGHT HOURS. STILL...P-WATS OVER 1.5 IN/2-3 STANDARD
DEVIATIONS ABOVE NORMAL WILL JUSTIFY KEEPING LOW END CHANCE POPS
IN THE FORECAST THROUGH THE NIGHT WITH THE POTENTIAL OF THE
PASSAGE OF SOME WEAK DISTURBANCES WITHIN THE POWERFUL SUBTROPICAL
JET ALOFT. AMPLE CLOUD COVER WILL INSULATE THE LOW LEVELS
OVERNIGHT AND LOWS WILL DROP ONLY INTO THE MID TO LOWER 60S. LOW
STRATUS WILL BE THE NORM TONIGHT...POSSIBLY BUILDING TO THE
SURFACE AT TIMES EARLY SUNDAY MORNING.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
ON SUNDAY...UNSETTLED WEATHER LOOKS TO BE A NEAR CERTAINTY ACROSS
THE REGION WITH A COMPLEX SYNOPTIC SETUP AT THE SURFACE AS A
QUASI-STATIONARY FRONT EXTENDS FROM JUST OFF THE CAROLINAS INTO SOUTH
GEORGIA. VERY DEEP MOISTURE ROOTED IN A SUBTROPICAL TAP EMANATING
FROM THE SOUTH PACIFIC WILL STREAM ACROSS THE GULF OF MEXICO AND
OVER THE FORECAST AREA SUNDAY INTO SUNDAY EVENING. PWATS COULD
APPROACH 2 INCHES LATE SUNDAY ACROSS PARTS OF SOUTH GEORGIA.
NUMEROUS SHORTWAVES ALOFT MOVING ACROSS THE SOUTHEAST U.S. WILL
PASS OVER THE AREA SUNDAY AFTERNOON OR EVENING. AS THIS BAROCLINIC
ZONE STRENGTHENS...MAINLY DYNAMICALLY DRIVEN PRECIP WILL INCREASE
WITH MUCH OF THE CONVECTIVE ELEMENTS PROBABLY REMAINING ELEVATED.
GIVEN THE VERY HIGH MOISTURE VALUES AND PVA ALOFT AT LEAST
NUISANCE FLOODING IS POSSIBLE...WITH WIDESPREAD FLOODING NOT
EXPECTED. OVERALL LACK OF INSTABILITY WILL GREATLY LIMIT THE
SEVERE THREAT. WE OPTED TO WORK THE MENTION OF LOCALLY HEAVY RAIN
AND PONDING WATER IN OUR HAZARDOUS WEATHER OUTLOOK.

POPS CONTINUE SUNDAY NIGHT AS THE SHORTWAVE CROSSES THE AREA.
THICK CLOUD COVER WILL PROVIDE AMPLE INSULATION AND TEMPS WILL BE MILD
AND RATHER STEADY OVERNIGHT. SOME STRATUS BUILD DOWN IS POSSIBLE
BETWEEN SHOWERS GIVEN THE AMPLE MOISTURE IN THE LOW LEVELS...BUT
CONFIDENCE IN VISIBILITY REDUCTIONS REMAINS TOO LOW TO INCLUDE IN
THE FORECAST PRODUCTS.

MONDAY...A STRONG SHORT WAVE WILL MOVE THROUGH THE NE U.S. WHILE
THE MID TO UPPER FLOW ACROSS GEORGIA AND SOUTH CAROLINA BECOMES ZONAL
WITH TIME. EVEN THOUGH A SURFACE COLD FRONT WILL SAG TOWARD THE COAST
DURING THE DAY FROM THE NW...LOW LEVEL FLOW WILL BECOME DOWNSLOPING
AND DEEP MOISTURE WILL BE WELL OFFSHORE BY LATE MORNING. THERE MAY
BE A FEW SHOWERS EARLY MORNING ON MONDAY...BUT THE AFTERNOON HOURS
SHOULD BE CLEARING OUT AND TEMPS WARMING WITH A COMPRESSIONAL
HEATING/DOWNSLOPE FACTOR. WE RAISED TEMPS ON MONDAY INTO THE MID 80S
IN MANY AREAS ALONG AND JUST WEST OF THE U.S. 17 CORRIDOR.

TUESDAY...COOLER SURFACE HIGH PRESSURE CENTERED OVER THE GREAT LAKES
WILL BUILD INTO THE CAROLINAS WHILE A RIDGE WILL BE MOVING OVER
THE MISSISSIPPI VALLEY. NORTHEAST WINDS AT THE SURFACE COMBINED WITH
NORTHWEST WINDS ALOFT WILL USHER IN COOLER TEMPERATURES TO OUR
REGION. DESPITE PLENTY OF SUNSHINE...HIGH TEMPERATURES MAY STILL BE
SLIGHTLY BELOW NORMAL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
DRY HIGH PRESSURE WILL BUILD INTO THE AREA TUESDAY NIGHT AND
WEDNESDAY. TEMPERATURES WILL BE NEAR NORMAL. A WARMING TREND IS
EXPECTED THURSDAY AS THE HIGH MOVES OFFSHORE. A LOW PRESSURE SYSTEM
WILL APPROACH THE SOUTHEASTERN U.S. BY THURSDAY...BRINGING OUR AREA
THE THREAT OF RAIN INTO FRIDAY.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FORECAST THROUGH THIS EVENING IS FAIRLY LOW CONFIDENCE DUE TO
THE VOLATILE CEILINGS AND CONVECTIVE INITIATION PATTERN. A
SHORTWAVE PASSING OVERHEAD CONTINUES TO INITIATE CONVECTION INLAND
LATE THIS AFTERNOON...AND WHILE THE MAJORITY OF THE CONVECTIVE
ACTIVITY SHOULD BE PAST KSAV AT THIS POINT THE POSSIBILITY OF
THUNDER WILL CONTINUE AT KCHS THROUGH 0Z. OVERALL...MVFR SHOULD
PERSIST AT KCHS THROUGH THE TAF PERIOD WHILE VFR IS EXPECTED AT
KSAV INTO THE EARLY EVENING. LOW STRATUS COULD DEVELOP OVERNIGHT
AND BUILD DOWN TO THE GROUND AS FOG AT TIMES AS A WARM/MOIST
AIRMASS REMAINS IN PLACE WITH WET GROUNDS. CONDITIONS WILL SHOW
LITTLE IMPROVEMENT AFTER SUNRISE TOMORROW AS A WAVE OF LOW
PRESSURE MOVES ACROSS THE SOUTHEAST.

EXTENDED AVIATION OUTLOOK...PERIODS OF FLIGHT RESTRICTIONS ARE
EXPECTED SUNDAY AFTERNOON INTO MID MORNING ON MONDAY. LOW CLOUDS
WITH IFR OR LOWER CIGS A GOOD BET BENEATH A LOW LEVEL INVERSION
DURING SUNDAY NIGHT.

&&

.MARINE...
THIS EVENING AND TONIGHT...LIGHT SOUTHERLY FLOW BACKGROUND FLOW
WILL CONTINUE THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS PASSING
OVER THE COASTAL WATERS COULD BRING GUSTY WINDS AT TIMES. SEAS
WILL AVERAGE 2-4 FT.

ON SUNDAY A WARM FRONT WILL WAVER ATOP THE CAROLINA WATERS AND WITH
A POOR LOW LEVEL MIXED ENVIRONMENT...WINDS WILL BE 10 KT OR LESS
WITH A 2 TO 3 FT SWELL WAVE. SUNDAY NIGHT INTO MONDAY...SW FLOW WILL
TEND TO RAMP UP BUT SPEEDS MOSTLY IN THE 15 KT RANGE AHEAD OF THE
COLD FRONT. SEAS 2 TO 4 FT...HIGHEST OFFSHORE.

LATER MONDAY NIGHT INTO TUESDAY...WE WILL HAVE TO WATCH FOR
POTENTIAL SMALL CRAFT ADVISORY CONDITIONS DEVELOPING BUT MODELS STILL
NEED TO COME TOGETHER FOR TIMING THE SURGE FROM NORTH TO SOUTH AND
STRENGTH OF PINCHED GRADIENTS. DURING THIS TIME...WINDS AND SEAS WILL
UNDERGO A NOTICEABLE UPTICK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...CEB
SHORT TERM...
LONG TERM...MS
AVIATION...CEB
MARINE...CEB
Hazardous weather outlook, Mar 26, 4:11 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT SAT MAR 26 2016

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-272015-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
411 PM EDT SAT MAR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOCALLY HEAVY RAINFALL...A RICH FEED OF MOISTURE FROM THE GULF OF
MEXICO COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES SHOULD
RESULT IN WIDESPREAD SHOWERS WITH OCCASIONAL THUNDERSTORMS SUNDAY
INTO SUNDAY NIGHT. RAINFALL MAY BECOME HEAVY AT TIMES RESULTING
IN PONDING WATER AT TIMES AND A POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-272015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
411 PM EDT SAT MAR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Mar 26, 2:38 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT SAT MAR 26 2016

GAZ087-088-100-261945-
BULLOCH GA-SCREVEN GA-JENKINS GA-
238 PM EDT SAT MAR 26 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS AND
SCREVEN COUNTIES UNTIL 345 PM EDT...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HILLTONIA TO
NEAR PORTAL...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...UP TO NICKEL SIZED HAIL.

  IMPACT...MINOR DAMAGE TO PLANTS...TREES AND CROPS IS POSSIBLE.
           DAMAGE TO WINDSHIELDS IS UNLIKELY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MILLEN...SYLVANIA...WESTSIDE...MIDDLEGROUND...BUTTS...PORTAL...HILTONIA AND
ROCKY FORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS AND MAY LEAD
TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3293 8181 3291 8176 3297 8166 3273 8143
      3242 8194 3248 8198 3251 8197 3254 8203
      3260 8200 3266 8208 3271 8210
TIME...MOT...LOC 1838Z 232DEG 27KT 3283 8165 3257 8196
Local storm report, Mar 26, 2:57 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT SAT MAR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             6 SW ROCKY FORD         32.60N  81.90W
03/26/2016  E1.00 INCH       BULLOCH            GA   PUBLIC

            HAIL UP TO QUARTER SIZE ON HIGHWAY 25 NEAR WOMACK ROAD.

&&

EVENT NUMBER CHS1600162

MTE
Local storm report, Mar 26, 3:05 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT SAT MAR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             6 SW ROCKY FORD         32.60N  81.90W
03/26/2016  E1.00 INCH       BULLOCH            GA   PUBLIC

            HAIL UP TO QUARTER SIZE ON HIGHWAY 25 NEAR WOMACK ROAD.

&&

CORRECTED EVENT TIME

EVENT NUMBER CHS1600162

MTE
Local storm report, Mar 26, 3:32 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT SAT MAR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             DENMARK                 32.28N  81.72W
03/26/2016  E1.00 INCH       BULLOCH            GA   PUBLIC

&&

EVENT NUMBER CHS1600163

MTE
Special weather statement, Mar 26, 3:47 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT SAT MAR 26 2016

GAZ101-262015-
EFFINGHAM GA-
347 PM EDT SAT MAR 26 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM COUNTY
UNTIL 415 PM EDT...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EGYPT...OR 9 MILES WEST OF SPRINGFIELD...
MOVING EAST AT 25 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SPRINGFIELD...RINCON...GUYTON...EGYPT...STILLWELL...SHAWNEE AND CLYO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3254 8128 3253 8127 3252 8123 3229 8120
      3229 8145 3233 8146 3234 8149 3235 8149
      3239 8153 3244 8154 3245 8152 3247 8154
      3248 8153 3249 8154
TIME...MOT...LOC 1946Z 261DEG 21KT 3240 8148
Special weather statement, Mar 26, 4:39 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT SAT MAR 26 2016

GAZ101-SCZ047-262115-
EFFINGHAM GA-INLAND JASPER SC-
439 PM EDT SAT MAR 26 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES UNTIL 515 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RINCON...OR 8 MILES SOUTHEAST OF
SPRINGFIELD...MOVING EAST AT 15 MPH.

  HAZARD...UP TO NICKEL SIZED HAIL.

  IMPACT...MINOR DAMAGE TO PLANTS...TREES AND CROPS IS POSSIBLE.
           DAMAGE TO WINDSHIELDS IS UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
RINCON...HARDEEVILLE...PURYSBURGH AND EBENEZER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3233 8132 3243 8108 3226 8103 3223 8117
      3224 8119 3222 8122 3220 8129
TIME...MOT...LOC 2038Z 252DEG 15KT 3228 8121

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 4:16 AM EDTSpecial Marine WarningCHS44 min
Mar 26, 5:22 AM EDTSpecial Marine WarningCHS38 min
Mar 26, 6:09 AM EDTSpecial Marine WarningCHS36 min
Mar 26, 8:26 AM EDTSpecial Weather StatementCHSBeaufort34 min
Mar 26, 9:54 AM EDTSpecial Marine WarningCHS66 min
Mar 26, 10:07 AM EDTSpecial Weather StatementCHSBerkeley, Charleston53 min
Mar 26, 3:25 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton47 min
Mar 26, 5:04 PM EDTSpecial Weather StatementCHSBeaufort26 min
Mar 26, 5:25 PM EDTSpecial Marine WarningCHS95 min
Mar 26, 6:44 PM EDTSpecial Marine WarningCHS91 min
Mar 26, 6:10 AM EDTSpecial Weather StatementCHSChatham20 min
Mar 26, 2:38 PM EDTSpecial Weather StatementCHSJenkins, Screven67 min
Mar 26, 2:47 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven43 min
Mar 26, 3:14 PM EDTSevere Thunderstorm WarningCHSBulloch40 min
Mar 26, 3:47 PM EDTSpecial Weather StatementCHSEffingham28 min
Mar 26, 4:39 PM EDTSpecial Weather StatementCHSEffingham36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.